Alert archive / Illinois / Beach Hazards Statements in 2017
Beach Hazards Statement 18, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 6, 2017, 4:25 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2017, 4:25 PM CDT (21:25 UTC)
- Expired
- Sep 6, 2017, 9:10 PM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
587 WHUS43 KLOT 062125 CFWLOT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 425 PM CDT WED SEP 6 2017 ILZ014-070300- /O.EXP.KLOT.BH.S.0017.000000T0000Z-170906T2100Z/ /O.NEW.KLOT.BH.S.0018.170906T2125Z-170907T0300Z/ COOK- 425 PM CDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * LOCATION...COOK COUNTY ILLINOIS LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ INZ002-070300- /O.CON.KLOT.BH.S.0017.000000T0000Z-170907T0300Z/ PORTER- 425 PM CDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...PORTER COUNTY INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...4 TO 7 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ INZ001-070300- /O.CON.KLOT.BH.S.0017.000000T0000Z-170907T0300Z/ LAKE IN- 425 PM CDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...LAKE COUNTY INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...4 TO 7 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
1 follow-up statement
664 WHUS43 KLOT 070210 CFWLOT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 910 PM CDT WED SEP 6 2017 ILZ014-070315- /O.CAN.KLOT.BH.S.0018.000000T0000Z-170907T0300Z/ COOK- 910 PM CDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT IS CANCELLED... WAVES WILL SLOWLY SUBSIDE OVERNIGHT. $$ INZ002-070900- /O.EXT.KLOT.BH.S.0017.000000T0000Z-170907T0900Z/ PORTER- 910 PM CDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... * LOCATION...PORTER COUNTY INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...4 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ INZ001-070900- /O.EXT.KLOT.BH.S.0017.000000T0000Z-170907T0900Z/ LAKE IN- 910 PM CDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... * LOCATION...LAKE COUNTY INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 6, 3:10 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 6, 3:10 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
310 PM CDT Wed Sep 6 2017
.SHORT TERM...
255 PM CDT
Through Thursday...
Large upper level trough still situated across the region this
afternoon and in this pattern, cloud shield has really expanded.
This is providing partly sunny conditions for most locations, with
this diurnal cloud cover persisting into early/mid evening. The
bulk of the precipitation today has remained tied to main
convergent zone over the lake, with boundary layer flow dropping
these showers mainly into Porter county in northwest IN. Have seen
this convergence weaken while shifting more to the east, with
drier conditions now in place. In the near term into the early
evening, will likely see upstream light showers in eastern WI drop
south/southeast into locations in northeast IL. Given the
coverage and light nature, have only maintained slight chance to
low chance in northeast IL with this then diminishing into the
evening. Short term guidance showing no change in the
thermodynamic profiles over the lake and with convergence
increasing once again over the southern end of the lake this
evening, which makes sense given the pattern in place. Should see
showers over the lake move back over locations in northwest IN
during this time. Any thunder potential should mainly stay over
the lake, but could see an isolated storm briefly move into areas
right immediately near the shore. Below normal temps still
expected tonight and Thursday with somewhat similar sky and pop
trends on Thursday.
Rodriguez
&&
.LONG TERM...
236 PM CDT
Thursday night through Wednesday...
The deep upper trough will gradually depart through Friday, with
just a slight chance of a few lingering isolated showers Thursday
evening in far northeast Illinois and near the lake in mainly
Porter County Indiana. While mid and upper ridging will build over
the area into the weekend, the moderation in temperatures through
mid next work week will be somewhat gradual. This will be due to
cool and expansive near 1030 mb surface high pressure locking in
over the region. Anticipating overnight lows in the 40s outside of
Chicago through early Monday and 50s in the city. Afternoon highs
in low 70s inland (slightly cooler near lake given onshore flow)
will moderate to the mid 70s next work week. All in all, very
pleasant weather Friday through Monday. The main uncertainty that
has crept into the forecast next Tuesday and Wednesday is the
trajectory of Irma's remnants, with low rain chances indicated for
this potential.
Castro
&&
.AVIATION...
For the 18Z TAFs...
VFR ceilings have developed early this afternoon and will remain
in place through early evening, before diminishing. Current setup
would also support either scattered light showers or sprinkles
this afternoon, and have continued mention of VCSH. The remainder
of the forecast period will remain quiet with only mid/high
clouds, and a low chance sprinkles once again Thursday afternoon.
Northwest winds will continue to be the favored direction this
afternoon into the evening and although there may be short periods
of a more northerly direction, direction should stay more
northwest. A west wind is expected to persist on Thursday.
Rodriguez
&&
.MARINE...
310 PM CDT
Breezy north and northwest winds (up to 20-25 kt) are expected to
continue over most of the lake for the next couple of days as a
large area of surface high pressure resides over the Plains
states and gradually builds eastward. Another cold front is then
likely to shift south over the lake late Thursday, which should
set up a return to a period of north-northeasterly winds Thursday
night through Friday. Generally lighter winds can be expected over
the weekend into Monday as the high pressure moves over the
region.
Lake induced instability will continue to support periods of
showers and thunderstorms on the lake into Thursday evening.
Additionally, given the very favorable thermodyamics over the warm
lake, the risk for waterspouts will remain elevated through at
least early Thursday afternoon, especially over central and
southern Lake Michigan. Wind speeds could also become locally
higher near these showers/storms.
Because of these persistent northerly winds down the lake, expect
waves in the 4 to 6 ft range to continue through this evening,
especially over southern Lake Michigan. Therefore, expect
hazardous conditions for small craft to continue through this
evening, mainly along the Indiana near shore waters. Have some
concern for higher waves than forecast Thursday night through
Friday evening, potentially hazardous to small craft.
Castro
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ014 until 10 PM Wednesday.
IN...Beach Hazards Statement...INZ001-INZ002 until 10 PM Wednesday.
LM...Small Craft Advisory...IN nearshore waters until 10 PM
Wednesday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 6, 3:44 PM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 344 PM CDT Wed Sep 6 2017 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 072045- Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane- DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston- Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton- 344 PM CDT Wed Sep 6 2017 /444 PM EDT Wed Sep 6 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...Tonight. WEATHER HAZARDS EXPECTED: High Swim Risk Cook County Illinois and Indiana beaches through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. && LMZ740>745-072045- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 344 PM CDT Wed Sep 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...Tonight. Limited Thunderstorm and Waterspout Risk. Hazardous Conditions for Small Craft are likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Limited Waterspout Risk through early afternoon. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-072045- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 344 PM CDT Wed Sep 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...Tonight. Isolated waterspouts and thunderstorms are likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms and waterspouts on Thursday. && RC Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Illinois, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.